MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION PLUG

SHAPE MEMORY MEDICAL INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION PLUG
Model Number IMP-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The physician was delivering an imp-10 device using a 7fr apt medical guide catheter to embolize a right ovarian vein.During device deployment, the imp-10 anchor coil formed in a straight configuration, instead of a helical shape.Because of this, the physician chose to remove the catheter containing the device.After removing the catheter from the patient, the physician ran a guidewire through the catheter lumen and the delivery introducer containing the imp-10 device emerged from the catheter.Subsequent attempts to advance the device were unsuccessful.Thereafter the case was completed using other embolic devices.No adverse event to the patient was reported.It was additionally stated that the temperature indicator label on the imp-10 device packaging had activated.
 
Additional Manufacturer Narrative
Right ovarian vein was being embolized using an imp-10 device.The physician was using a 7fr apt medical guide catheter to deliver the imp-10.During device deployment, the imp-10 anchor coil formed in a straight configuration, instead of a helical shape.Because of this, the physician chose to remove the catheter containing the device.After removing the catheter from the patient, the physician ran a guidewire through the catheter lumen and the delivery introducer containing the imp-10 device emerged from the catheter.Subsequent attempts to advance the device were unsuccessful.Thereafter the case was completed using other embolic devices.No adverse event to the patient was reported.A review of the lot history record and lot release report identified no quality issues related to device performance.A benchtop investigation did not occurr because no device was returned to shape memory medical.Based on smm's review of the information received, the most probable root cause for this event is being attributed to the physicians use of the imp-10 device in spite of the fact that the temperature indicator label located on the device pouch had activated.The impede ifu states that if the temperature indicator label shows the temperature has been exceeded (i.E.The indicator dot is black), the device should not be used as the plug component of the device may have expanded impacting delivery performance.This abnormal use coupled with the physician having difficulty advancing the device through the introducer likely led to luer hub detaching from the introducer tubing and the anchor coil remaining straight and not forming a coil as expected.Smm complaint reference number: (b)(4).

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION PLUG
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
807 aldo avenue
suite 109
santa clara CA 95054
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
807 aldo avenue
suite 109
santa clara CA 95054
Manufacturer Contact
meghan reu
807 aldo avenue
suite 109
santa clara, CA 95054
MDR Report Key16464852
Report Number3013353964-2023-00003
Device Sequence Number20149454
Product Code KRD
UDI-Device Identifier00810041650023
UDI-Public00810041650023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberIMP-10
Device Catalogue NumberIMP-10
Device Lot NumberF21102901E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown